Thunderstorm Wind, Logan
- When
- March 24, 4:05 AM CST
- Where
- Logan County, 3.98 mi E of Guthrie
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 35.870, -97.350
Tree damage with a large limb across road.
Strong thunderstorms produced an isolated report of damaging winds in central Oklahoma during the early morning of the 24th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Strong thunderstorms produced an isolated report of damaging winds in central Oklahoma during the early morning of the 24th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Mar 24, 1:41 AM CST, 2 hours 24 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 241 AM CDT Tue Mar 24 2020 ...New SHORT TERM, LONG TERM... .SHORT TERM... (Today and tonight) Issued at 238 AM CDT Tue Mar 24 2020 At the time of this writing, thunderstorms are making their way eastward across northern Oklahoma with the potential for heavy rain and marginally severe hail. Expectation is for intensity to start dwindling after 4am, and for storms to make their way east out of the CWA around 7am. Winds will shift to the north today and clouds will gradually clear out, making for a fairly mild day as ridging starts to move in. Day && .LONG TERM... (Wednesday through Monday) Issued at 238 AM CDT Tue Mar 24 2020 Wednesday and Thursday will be dominated by modest upper level riding and 850mb downslope flow. This will result in warm temperatures and breezy winds, primarily across western Oklahoma on Wednesday, but potentially more widespread on Thursday. One limiting factor might be cirrus. Model blends show a potential for very high clouds both days. Bumped temperatures toward MOS guidance on Wednesday and winds toward MOS guidance both Wednesday and Thursday. An upper low will approach late on Thursday. Models show the associated front stalling somewhere in Kansas to northern Oklahoma, but model spread in location is still high. Depending on where this sets up, we could see some precipitation in northern Oklahoma as moisture returns overnight. As mentioned in the previous AFD, capping appears strong, instability modest, and shear high (as a strong low level jet moves over). If we get storms (PoPs are still fairly low given all the uncertainty in timing/location), some of them could be strong to severe. High clouds are expected to move in Friday, limiting daytime heating somewhat. The front will finally surge through Friday night. With the upper wave moving in and the more pronounced surface forcing, rain chances will be higher ahead of this surge Friday evening and overnight, primarily over eastern Oklahoma (where the best moisture will be). Strong capping, modest instability, and strong shear will again make strong to severe storms possible. Behind this front, cooler temperatures along with drier weather can be expected for the weekend. Models show another wave moving through sometime early next week. Day && .AVIATION... (06Z TAFS) Issued at 113 AM CDT Tue Mar 24 2020 Primarily IFR/LIFR conditions expected at KWWR before rain moves in and is expected to help alleviate the dense nature of the fog. IFR/MVFR conditions elsewhere with lowering cigs and areas of fog development. Chances for SHRA/TSRA will be highest across KWWR and KPNC, with KPNC likely to see the most persistent impacts from TSRA in the 09-12Z time frame. Low clouds primarily in the MVFR range may persist into tomorrow afternoon across northern Oklahoma. Northerly wind shift will spread over the region late tonight and tomorrow with most winds becoming light by 00Z. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 70 49 79 58 / 20 0 0 0 Hobart OK 71 47 80 53 / 0 0 0 0 Wichita Falls TX 76 51 84 58 / 0 0 0 0 Gage OK 68 46 83 53 / 0 0 0 0 Ponca City OK 67 46 76 53 / 40 0 0 0 Durant OK 79 51 80 61 / 0 0 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...14 LONG TERM....14 AVIATION...11
Hazardous Weather Outlook National Weather Service Norman OK 501 AM CDT Tue Mar 24 2020 OKZ004>048-050>052-TXZ083>090-251015- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 501 AM CDT Tue Mar 24 2020 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... A few thunderstorms will continue eastward across central Oklahoma through early morning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... .Thunderstorms.. Thunderstorm chances return Thursday night through Friday night. Strong storms will be possible, primarily across northern and eastern Oklahoma. Thunderstorms will again be possible early next week. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
141 AM CDT Tue Mar 24 2020
OKZ005>007-240730-
Alfalfa OK-Woods OK-Grant OK-
141 AM CDT Tue Mar 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR northern Alfalfa...east central
Woods and northwestern Grant Counties Until 230 AM CDT...
AT 140 AM CDT, a strong thunderstorm was located near Ingersoll,
moving east at 40 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Heavy rain can lead to reduced visibility...
Frequent cloud to ground lightning...
Locations impacted include...
Cherokee, Wakita, Burlington, Manchester, Amorita, Byron, Ingersoll,
Great Salt Plains Lake and Driftwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3677 9784 3667 9867 3688 9853 3700 9811
3700 9784
TIME...MOT...LOC 0640Z 256DEG 37KT 3682 9837
03SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
216 AM CDT Tue Mar 24 2020
OKZ004>007-010-011-240745-
Major OK-Woodward OK-Alfalfa OK-Harper OK-Woods OK-Grant OK-
216 AM CDT Tue Mar 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Major...northern
Woodward...Alfalfa...southeastern Harper...southeastern Woods and
northern Grant Counties Until 245 AM CDT...
AT 213 AM CDT, strong thunderstorms were along a line extending from
near Wakita to 6 miles north of Dacoma to 7 miles northwest of
Waynoka to 3 miles east of Woodward, moving east northeast at 50 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
Heavy rain can lead to reduced visibility...
Frequent cloud to ground lightning...
Locations impacted include...
Woodward, Alva, Cherokee, Medford, Mooreland, Waynoka, Carmen,
Wakita, Jet, Burlington, Dacoma, Manchester, Amorita, Byron, Renfrow,
Lambert, Alabaster Caverns State Park, Quinlan, Avard and Ingersoll.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3687 9746 3642 9897 3637 9948 3668 9930
3693 9853 3700 9814 3700 9747
TIME...MOT...LOC 0713Z 258DEG 43KT 3689 9798 3675 9853 3666 9896 3645
9933
03SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
245 AM CDT Tue Mar 24 2020
OKZ005>008-010-012-240830-
Garfield OK-Woodward OK-Alfalfa OK-Woods OK-Kay OK-Grant OK-
245 AM CDT Tue Mar 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Garfield...east
central Woodward...Alfalfa...southeastern Woods...northwestern Kay
and Grant Counties Until 330 AM CDT...
AT 242 AM CDT, strong thunderstorms were along a line extending from
4 miles southeast of Wakita to 4 miles west of Great Salt Plains Lake
to near Waynoka, moving east northeast at 35 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts over 50 MPH...
Minor flooding in areas of poor drainage...
Heavy rain can lead to reduced visibility...
Frequent cloud to ground lightning...
Locations impacted include...
Alva, Cherokee, Medford, Helena, Waynoka, Pond Creek, Lamont, Carmen,
Wakita, Braman, Jet, Nash, Deer Creek, Dacoma, Byron, Jefferson,
Renfrow, Lambert, Nardin and Avard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3663 9762 3649 9874 3656 9907 3675 9892
3700 9792 3700 9719
TIME...MOT...LOC 0742Z 259DEG 25KT 3684 9786 3671 9828 3659 9892
03SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
317 AM CDT Tue Mar 24 2020
OKZ007-008-240900-
Kay OK-Grant OK-
317 AM CDT Tue Mar 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR Kay and eastern Grant Counties
Until 400 AM CDT...
AT 315 AM CDT, a strong thunderstorm was located near Nardin, moving
east at 40 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts over 50 MPH...
Minor flooding in areas of poor drainage...
Heavy rain can lead to reduced visibility...
Frequent cloud to ground lightning...
Locations impacted include...
Ponca City, Blackwell, Tonkawa, Newkirk, Lamont, Braman, Deer Creek,
Kildare, Chilocco, Nardin, western Kaw Lake, Blackwell Lake and
Peckham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Storm intensity is increasing and severe weather may develop rapidly.
Stay alert and listen for warnings.
&&
LAT...LON 3674 9690 3668 9693 3670 9704 3668 9706
3660 9704 3660 9764 3700 9758 3700 9687
TIME...MOT...LOC 0815Z 261DEG 35KT 3680 9747
03SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
356 AM CDT Tue Mar 24 2020
OKZ008-013-240930-
Kay OK-Noble OK-
356 AM CDT Tue Mar 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR eastern Kay and northeastern
Noble Counties Until 430 AM CDT...
AT 352 AM CDT, a strong thunderstorm was located near Ponca City,
moving east at 45 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts over 50 MPH...
Minor flooding in areas of poor drainage...
Heavy rain can lead to reduced visibility...
Frequent cloud to ground lightning...
Locations impacted include...
Ponca City, Newkirk, Kaw City, Marland, Kildare, Chilocco, Kaw Lake
and Hardy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3678 9675 3677 9682 3674 9683 3675 9689
3668 9693 3670 9703 3669 9705 3666 9706
3660 9704 3659 9706 3659 9704 3660 9691
3656 9689 3656 9691 3653 9699 3650 9704
3652 9727 3700 9710 3700 9675
TIME...MOT...LOC 0852Z 262DEG 40KT 3671 9704
03SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
421 AM CDT Tue Mar 24 2020
OKZ012-013-018>020-241015-
Garfield OK-Payne OK-Kingfisher OK-Logan OK-Noble OK-
421 AM CDT Tue Mar 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Garfield...
northwestern Payne...northern Kingfisher...northwestern Logan and
southern Noble Counties Until 515 AM CDT...
AT 418 AM CDT, strong thunderstorms were along a line extending from
3 miles northeast of Marshall to 5 miles east of Dover to 6 miles
west of Kingfisher, moving east at 45 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...
Heavy rain can lead to reduced visibility...
Frequent cloud to ground lightning...
Locations impacted include...
Stillwater, Guthrie, Perry, Kingfisher, Crescent, Morrison, Glencoe,
Dover, Cedar Valley, Marshall, Mulhall, Cimarron City, Orlando, Lake
Carl Blackwell, Lake Mcmurtry, Lovell, Lucien and Hayward.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3633 9703 3633 9692 3624 9692 3583 9751
3583 9814 3600 9796 3631 9757 3639 9703
TIME...MOT...LOC 0918Z 248DEG 39KT 3618 9758 3600 9781 3584 9804
03The Norman radar (KTLX), 60 km away, was scanning. The volume nearest the first event began at 10:04 UTC.
1 thunderstorm wind. Local standard time, as filed.
Tree damage with a large limb across road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2020Every state in 2020This day in weather historyWarnings in Oklahoma, March 2020
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 882641.